Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood warning at Jul 25, 2006, 8:21 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 25, 2006, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Barron County, WI, Polk County, WI
The radar
The Minneapolis radar (KMPX), 126 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMPX 260122
FFWMPX
WIC005-095-260415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POLK COUNTY IN NORTHWEST WISCONSIN...
BARRON COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1115 PM CDT
* AT 821 PM CDT...RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY
RAIN ACROSS MUCH OF THE WARNED AREA. THE STORMS PRODUCING THE
HEAVIEST RAIN WERE ACROSS NORTHERN POLK COUNTY. THESE STORMS WERE
MOVING NORTHEAST AT 20 MPH. EXPECT ADDTIONAL SLOW MOVING
THUNDERSTORMS TO PRODUCE TORRENTIAL RAINFALL IN THE WARNED AREA.
* SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BALSAM LAKE...
BARRON...CAMERON...CUMBERLAND...FREDERIC...LUCK AND RICE LAKE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 4565 9288 4545 9264 4529 9269 4535 9154
4564 9155 4564 9216 4572 9216 4573 9234
4573 9253 4565 9254
$$
MDB/TDK2 follow-up statements
000
WGUS73 KMPX 260225
FFSMPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
921 PM CDT TUE JUL 25 2006
WIC005-095-260415-
POLK WI-BARRON WI-
921 PM CDT TUE JUL 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
BARRON AND POLK COUNTIES...
AT 921 PM CDT...RADAR CONTINUED TO INDICATE THUNDERSTORMS ACROSS THE
WARNED AREA. THE HEAVIEST RAIN WAS FALLING ACROSS EASTERN BARRON
COUNTY. STORMS OVER THE REMAINING AREA WERE BEGINNING TO DECREASE IN
COVERAGE...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE OVER
THE WARNED AREA TONIGHT...BRINGING ADDITIONAL RAINFALL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CLAYTON...ALMENA...
BALSAM LAKE...BARRON...CAMERON...CENTURIA AND CUMBERLAND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO FORGE
FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 4565 9288 4545 9264 4529 9269 4535 9154
4564 9155 4564 9216 4572 9216 4573 9234
4573 9253 4565 9254
$$
MDB000
WGUS73 KMPX 260413
FFSMPX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 PM CDT TUE JUL 25 2006
WIC005-095-260426-
POLK WI-BARRON WI-
1106 PM CDT TUE JUL 25 2006
...THE FLASH FLOOD WARNING FOR BARRON AND POLK COUNTIES HAS
EXPIRED...
THUNDERSTORMS HAVE DECREASED IN INTENSITY AND ARE EXITING BARRON AND
POLK COUNTIES. THERE WILL BE A CHANCE FOR AN ADDITIONAL SHOWER OR
THUNDERSTORM LATER TONIGHT.
LAT...LON 4565 9288 4545 9264 4529 9269 4535 9154
4564 9155 4564 9216 4572 9216 4573 9234
4573 9253 4565 9254
$$
MDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:52 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 25, 3:52 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 PM CDT TUE JUL 25 2006 .DISCUSSION... A BIT COMPLICATED PATTERN EARLY THIS EVENING. BROAD CLOUD SHIELD HAS INHIBITED STRONG CONVECTION OVER MUCH SOUTHWEST AND SOUTH CENTRAL MN. HOT PROD EXTENDING FROM EASTERN IOWA INTO WEST CENTRAL WISCONSIN AND CENTRAL MINNESOTA...COMBINED WITH POSSIBLE OLD BOUNDARY FORM LAST NIGHT HAS HELPED TO GET A FEW STORMS GOING IN THIS AREA. AREA OVER WEST CENTRAL MN HAS CLEARED OUT AND HAS BECOME VERY UNSTABLE. AREAS NEAR KAXN AND KSAZ NEAR INSTABILITY GRADIENT. LOW LEVEL FLOW NOT THE BEST AND DEEP LAYER SHEAR NOT REAL STRONG EITHER. BUT...WITH FAIRLY STRONG DRYING BEHIND SHORT WAVE OVER E SD...AND HIGH PRECIPITABLE WATER IN PLACE OVER SOUTH CENTRAL MN AND WEST CENTRAL WISCONSIN..CURRENT HIGH POPS JUSTIFIED...AND WILL EXPAND A BIT BACK WEST OVER CENTRAL MN WITH APPROACHING SHORT WAVE. FAIRLY GOOD AGREEMENT BETWEEN WRF-NAM AND GFS WITH TIMING OF QG FORCING ACROSS AREA LATE TONIGHT. WILL END PRECIP IN A FEW AREAS AFTER MIDNIGHT AND ALSO MENTION SOME FOG. OTHERWISE STRONGER DRYING AND SUBSIDENCE ON WEDNESDAY...SUGGEST TAKING OUT MENTION OF PRECIP EXCEPT FOR PARTS OF WI. RIDGE OVER AREA ON WEDNESDAY NIGHT BUT WARMING RETURNS BEGINNING ON THURSDAY AND COMES BACK IN A BIG WAY ON FRIDAY. BOTH GFS AND WRF-NAM SHOWING 850 HOT PROD SURGING ACROSS N PLAINS INTO WI. THIS IS VERY SIMILAR TO OTHER TRAJECTORIES OF THE RETURNING VERY WARM AIR THIS SUMMER. HAVE RAISED TEMPS IN A FEW AREAS. LONGER TERM...FRIDAY THROUGH TUESDAY USED GFSLR DUE TO ITS PLACEMENT OF 50H RIDGE AXIS OVER INTERMOUNTAIN WEST....MID RANGE MID LEVEL TROUGH OVER CENTRAL QUEBEC...AND PROPER POSITIONING OF RAIN SHIELD ACROSS EASTERN DAKOTAS LATE THIS MORNING. MORE TWEAKING OF EXTENDED GRIDS THEN WHOLE SALE CHANGES...AND MAINLY IN RESPONSE TO AMPLIFICATION OF AFOREMENTIONED 50H RIDGE OVER UPPER MIDWEST THROUGH END OF WEEK AND INTO MONDAY. WITH CURRENT 850 TEMPS OF 20 TO 22 OVER FA RAMPING INTO THE MID TO UPPER 20S THROUGH SUNDAY ...A CATEGORY OR SO RISE IN SURFACE TEMPERATURES PRETTY MUCH A NO BRAINER. CONTINUING TO EXAM 850 TEMPS ON MONDAY INDICATES A REAL SCORCHER SETTING UP: MID 20S TO LOWER 30S...WITH STRONG SOUTHERLY WINDS AHEAD OF POTENT SURFACE WAVE ENTERING FAR WEST CENTRAL MN BY LATE IN DAY. INTRODUCED SLIGHT CHANCE POPS ON MONDAY IN ASSOCIATION WITH WARM FRONTAL BOUNDARY OF SURFACE WAVE. 250MB JET AXIS REMAINS WELL TO THE NORTH OF U.S. BORDER THRU TUESDAY. ALTHOUGH JET DIVERGENCE COUPLETS ARE OVERWHELMINGLY WEAK DURING THIS PERIOD...A VERY IMPRESSIVE JET MAX MAKES ITS WAY ACROSS MN CWA MONDAY EVENING. ADD THIS TO SURFACE BOUNDARY PROXIMITY...ALONG WITH ADDITIONAL EVAPOTRANSPIRATION TRANSPORT FROM SOUTHERN CWA SUNDAY AND INTO MONDAY...THUS A SLIGHT CHANCE POPS PRETTY MUCH A GIVEN MONDAY AFTERNOON INTO TUESDAY. BEST FORCING OF COURSE WILL REMAIN WELL NORTH OF THE AREA THIS TIME FRAME. LOOKS LIKE GOOD CHANCE OF RAINFALL DEVELOPING ON TUESDAY EVENING INTO EARLY WEDNESDAY AS NEXT TROUGH/COOL FRONT SLICES THROUGH MUCH OF CWA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 25, 4:02 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 AM CDT TUE JUL 25 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 402 AM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN...ALONG A QUASI STATIONARY FRONT...AS WELL AS AHEAD OF A COLD FRONT APPROACHING FROM THE DAKOTAS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WEST CENTRAL WISCONSIN DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL WISCONSIN...GENERALLY TO THE EAST OF A LINE FROM RICE LAKE TO DURAND...DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY...AS THE COLD FRONT MOVES INTO WESTERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. SEVERE THUNDERSTORMS WILL REENTER THE FORECAST AS THE WEEKEND APPROACHES...ALTHOUGH DETAILS ON WHERE AND WHEN THE STORMS WILL OCCUR ARE NOT CLEAR AT THIS TIME. CONTINUE TO MONITOR FUTURE OUTLOOKS AND FORECASTS AS THE WEEKEND APPROACHES FOR ADDITIONAL INFORMATION ON THE EXPECTED STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KAT
In the hours before
Special weather statement, Jul 25, 4:13 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 PM CDT TUE JUL 25 2006 MNZ053-252215- CHISAGO- 413 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO COUNTY UNTIL 515 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CHISAGO CITY OR ABOUT OVER BRANCH...AND MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS WERE MOVING EAST ALONG THE CHISAGO WASHINGTON COUNTY BORDER. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN CHISAGO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Special weather statement, Jul 25, 4:23 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 423 PM CDT TUE JUL 25 2006 MNZ063-WIZ014-252230- POLK-WASHINGTON- 423 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON AND POLK COUNTIES UNTIL 530 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF FOREST LAKE...AND MOVING EAST AT 20 MPH. AREAS NEAR OSCEOLA AND EAST FARMINGTON WILL BE AFFECTED BY THIS STORM. AN ADDITIONAL STRONG THUNDERSTORM WAS DEVELOPING JUST NORTH OF RANGE IN EASTERN POLK COUNTY AND MOVING EAST NORTHEAST. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THESE STORMS. PEOPLE IN NORTHEASTERN WASHINGTON AND POLK COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Special weather statement, Jul 25, 6:45 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT TUE JUL 25 2006 MNZ041>043-260045- DOUGLAS-MORRISON-TODD- 645 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR TODD...MORRISON AND DOUGLAS COUNTIES UNTIL 745 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF STAPLES AIRPORT TO 10 MILES WEST OF PARKERS PRAIRIE...AND MOVING SOUTHEAST AT 40 MPH. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN DOUGLAS...TODD AND MORRISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
Special weather statement, Jul 25, 7:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 740 PM CDT TUE JUL 25 2006 MNZ043>045-260145- KANABEC-MILLE LACS-MORRISON- 740 PM CDT TUE JUL 25 2006 ...SIGNIFICANT WEATHER ALERT FOR MORRISON...MILLE LACS AND KANABEC COUNTIES UNTIL 845 PM CDT... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RANDALL...MOVING EAST AT 35 MPH. WINDS UP TO 55 MPH CAN BE EXPECTED WITH THIS STORM. CITIES IN THE PATH INCLUDE LASTRUP...ONAMIA...AND MORA.
Local storm report, Jul 25, 7:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
755 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 6 SE ISANTI 45.43N 93.17W
07/25/2006 E0.75 INCH ISANTI MN TRAINED SPOTTER
ALSO PICKED UP 1.5 INCHES RAIN. SMALL BRANCHES ALSO
DOWNED.
&&
TDKNearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.